# SDR YAXA2016021602

- Difficulty date: February 15, 2016
- Submitted: February 16, 2016
- Operation: Air carrier
- Aircraft: N765KP
- Make and model: Piper PA-31-350
- Aircraft serial: 318253012
- Aircraft time: 10,509 hours
- Engine: Lyc TIO540J2B
- Engine time: 3,714 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 05K21108
- Part serial: NONE
- Condition: Cracked
- Location: Nr 5
- Part time: 1,833 hours
- Component: Engine, Lyc, TIO540J2B
- Component part number: TIO540J2B
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE 100 HOUR INSPECTION, BLUE FUEL STAINING WAS FOUND ON THE TOP INTAKE SIDE OF THE NR 5 CYLINDER. CLOSER EXAMINATION REVEALED THAT THE CYLINDER WAS CRACKED, BETWEEN THE 14TH & 15TH COOLING FINS ON THE INTAKE SIDE OF THE CYLINDER HEAD INTO THE INTAKE PORT.  THIS IS THE 8TH OCCURRENCE WE HAVE FOUND ON THIS SET OF ENGS IN 1833 HOURS, SINCE A FACTORY OVERHAUL WITH ALL NEW OEM CYLINDERS.  THE CYLINDER WAS REPLACED WITH NEW & BOTH THE MFG & THE FAA ARE INVESTIGATING.  MFG SI 1553 ADDRESSES CRACKS IN THIS AREA & RECOMMENDS INSTALLING A CYLINDER FIN STABILIZER TO PREVENT THEM, HOWEVER THIS ENG WAS BUILT AFTER THAT SI WAS ISSUED & WAS NOT EQUIPPED WITH STABILIZERS, NOR DO NEW CYLINDERS COME OUTFITTED WITH THE STABILIZERS.
